Heavy Rain, Barton
- When
- March 21, 7:15 AM CST to March 22, 7:15 AM CST
- Where
- Barton County, 3.62 mi SSE of Mindenmines
- Reported by
- Mesonet
- Coordinates
- 37.430, -94.580
Mesonet Station JONM7 reported 2.oo inches of rain over 24 hours.
Thunderstorms produced heavy rainfall and isolated flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms produced heavy rainfall and isolated flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 21, 4:06 AM CST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 506 AM CDT Mon Mar 21 2022 Key Messages: 1. Elevated to spotty significant fire weather conditions east of a Nevada to Cassville line today. 2. Showers and thunderstorms moving into the area this afternoon. 3. Severe weather chances on Tuesday. 4. Below average temperatures Wednesday and Thursday. 5. Warming trend starting Sunday into the middle of next week. .SHORT TERM...(Today and tonight) Issued at 241 AM CDT Mon Mar 21 2022 Very dry air mass remains in place over the area tonight with RH values still in the upper 30s to low 50s. Quite a few fires occurred yesterday over western MO and southeast KS where red flag warnings existed. Mild temperatures continue over the area with readings still in the mid 50s (normal highs for this time of year range from the upper 50s to low 60s). Water vapor imagery shows a deep trough over the Rockies with a closed low developing over New Mexico. Gulf moisture return is expected today out ahead of this low with strong low level southerly flow. This will ease the very dry air mass in place over the western CWA today, however we are still expecting widespread elevated fire weather conditions east of a Nevada to Cassville line, with some spotty significant fire weather conditions in central MO. In this elevated to signficant fire weather area, we are expecting RH values to dip into the 20s to around 30 percent today with some wind gusts over 30 mph possible. Synoptic scale lifting will increase over the area with good upper level divergence in advance of the upper level low during the afternoon over the western CWA. This will coincide with moisture increasing over the same area and we should see widespread showers developing over the western CWA during the afternoon with a few embedded thunderstorms possible. The cloud cover increase and afternoon precipitation will keep temperatures in the 60s in the western CWA, however, drier air and more sunshine in the east will lift temperatures back into the low to mid 70s there. The widespread showers and embedded thunderstorms will spread east across the remainder of the CWA this evening as the low approaches from the southwest. This will offer the area the best chance at heavier rainfall. Not really expecting widespread flooding with this event, but could see some localized excessive rainfall. During the overnight, a dry slot begins to work into the area and may shut off the precipitation during the remainder of the night and into Tuesday morning for much of the area. Southeast portions of the CWA will have the highest pops during this time frame. .LONG TERM...(Tuesday through Sunday) Issued at 241 AM CDT Mon Mar 21 2022 As we head into the middle part of Tuesday, the surface low and front will track into western MO with the upper low a bit further west of that. Cooler air aloft and surface heating in the warm sector will create some instability ahead of the front for some scattered convection developing in the vicinity of the front from midday Tuesday through the afternoon, with the best chances for stronger to possibly severe storms over west central into central MO. Hail and damaging wind gusts along with a spin-up tornado would be possible. The front will move east of the area by the overnight hours on Tuesday night and the cooler air will start moving into the area. The large upper low will be slow to move out of the area however with an omega block over the CONUS. As a result, we will carry low end pops through Thursday along with cooler than normal temperatures. The upper low will eventually shift east of the area Thursday night, however a quick moving shortwave in the northwest flow behind the main low will move through on Saturday and the warmup will have to wait until Sunday. Upper level ridging will shift east in the area late in the weekend into early next week with temperatures warming back into the 70s with generally dry conditions. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 505 AM CDT Mon Mar 21 2022 Winds will pick up by mid to late morning with some gusts over 30 kts during the afternoon at SGF/JLN. Showers and thunderstorms will move into the area by mid to late afternoon and continue through the evening, eventually ending during the overnight hours. VFR conditions will give way to MVFR and IFR with the rainfall and increased low level moisture. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous Weather Outlook National Weather Service Springfield MO 318 AM CDT Mon Mar 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 318 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Mainly elevated, but some localized significant fire weather conditions are expected today east of a Nevada to Cassville line as humidity levels in the 20s will combine with gusty winds. Showers and embedded thunderstorms will move into the western portions of Missouri and southeast Kansas later this afternoon and then spread east across the remainder of the area tonight. Some localized excessive rainfall will be possible, however widespread flooding is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected to redevelop by midday Tuesday into Tuesday evening ahead of a cold front. Some of these storms may become strong to severe with large hail and damaging wind gusts the main risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The national radar mosaic for the moment the first event began.
2 flood, 1 heavy rain. Local standard time, as filed.
Mesonet Station JONM7 reported 2.oo inches of rain over 24 hours.
State Highway AB at Wolf Creek was flooded and impassable.
Highway Y at Cowskin Creek was flooded and impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012740, 1012738, 1012739.